SANDER M. Z. COHEN, M.D.; JUDAH A. MlNKOVE, M.D.; JOSEPH W. ZEBLEY III, M.D.; JOHN H. MULHOLLAND, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: A few cases of mild to moderate neurologic toxicity caused by intravenous acyclovir therapy have been reported recently (1-5). We present the case of an immunocompetent patient who developed severe, reversible neurologic complications.
A previously healthy 80-year-old white woman was hospitalized for cutaneous herpes zoster. Physical findings were significant only for zoster of the first and second division of the left trigeminal nerve. Laboratory values on admission were normal.
On the evening of admission the patient was begun on a regimen of intravenous acyclovir, 800 mg every 8 hours (1500 mg/m2 body surface area), and dexamethasone eye
COHEN SMZ, MlNKOVE JA, ZEBLEY JW, MULHOLLAND JH. Severe but Reversible Neurotoxicity from Acyclovir. Ann Intern Med. 1984;100:920. doi: 10.7326/0003-4819-100-6-920_1
Download citation file:
Published: Ann Intern Med. 1984;100(6):920.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use